White IOAD logo

International Overdose Awareness Day (IOAD) – held on August 31 every year – is the world’s largest annual campaign to end overdose, remember without stigma those who have died and acknowledge the grief of family and friends left behind.

Our theme for 2024 is “Together we can”, highlighting the power of our community when we all stand together.

#TogetherWeCan #IOAD2024 #EndOverdose 

Ways to get involved

Host or join an event

Host or attend an International Overdose Awareness Day event to remember those lost to overdose, learn more about overdose, or advocate for change to end overdose.

Download and share resources

Download our campaign, advocacy and education resources and share messages about overdose and overdose prevention in your community or workplace today.

Remember with a tribute

Post a tribute to a loved one who has passed away from an overdose on the International Overdose Awareness Day tribute page. 

 

Buy merchandise

Buying and wearing merchandise is a great way to show your support and spread the messages of International Overdose Awareness Day.

Share this page with your networks!

Tributes from the community

My beloved family and friends lost along the way!

It’s been 7 year’s this year since I lost my uncle Harvey to this awful pandemic since then I have lost 2 of my favorite first cousins Tabatha and Chris along with multiple friends most of my close one’s and nothing seems to get easier without any of you here everything has changed so much except for the promise I made to keep all of your names and memories alive, I pray everyday that other’s will seek the help they need so we don’t loose anyone else and other families don’t have to deal with the traumatic experience so many others have already lived and living through, I love and miss you all but I find comfort knowing you no longer have to suffer or deal with everyday unnecessary things being said to and about you I find peace volunteering to help other’s and I know one day I will see you all again until that day comes shine on like the diamonds you are and may all of your souls be at rest, I love you all and miss you all very dearly!!

... Love always Shawnta, Mariah and family

My brother Travis

You are missed so much moo cow! It’s been 4 1/2 years, but it still seems like yesterday that you were with us. There’s not a day that goes by that I don’t think about you and your silliness. Your smile and laugh is missed terribly. I love you forever, Travis!! On 12/31/2019, Travis went out to the our local casino to drink and celebrate New Year’s Eve. He messaged me a little after midnight to say “Happy New Year!” and said he lost money that night. He came home about 2am, took 2 10mg pills of Cyclobenzaprine and went to a friend’s house to celebrate more. He had half of a beer and a shot of whiskey. The friend said he passed out in a lawn chair in her living room. They tried to move him, but he pushed them and waved them off. He still seemed intoxicated at that point. He was still in the same lawn chair the next evening, the friends didn’t think anything of it and went to sleep. Around 6:30am the next morning, the friends called the ambulance, they arrived 10-15 mins later. They were trying to wake him up, I arrived at this time. Saw them trying to wake him up and he was waving his hands around, mumbling words with what sounded like a lot of phlegm in his lungs, we weren’t able to make out the words he was saying. The ambulance personnel laid him flat on a gurney when his heart rate stopped completely and he stopped breathing. They tried resuscitating him, he would come back, but they’d lose him. After several tries, they put him in the ambulance (which took about 10 mins to leave) and then transported him to the hospital. The ER Doctor said he continued to work on him, but they weren’t able to bring him back the last time his heart rate was lost. We got his autopsy report back, our local physician read us the report and said he had lethal doses of atropine (the ambulance personnel must’ve given him this to help his heart rate) and the muscle relaxers showed up in his system. His death certificate states he passed from a prescription medication overdose. I shared his story to raise awareness about prescription drugs and mixing them with alcohol. Please be careful when taking prescribed medication and ALWAYS look for side effects when mixed with alcohol or other medications!

... Love, your baby sister Tawni

Alan Michael Proctor

My Sweet boy. Oh how you are loved and missed…every single moment of every single day. My world shattered the day you died, August 16, 2020, of an accidental fentanyl overdose. You fought so hard for so long. I treasure our memories and the love we shared. I will always be proud of you, love you and will miss you the rest of my life. It will an incredible reunion one day when I see you in heaven. Love, Your Momma Bear XO

... Kim

Donald Neal Crist

My world, along with so many others lost an exceptional human being, Donald Neal Crist on September 18, 2022 from an accidental overdose.

There are no words to fully describe how much I love and miss you. Your life was worth so much more than how you passed. I love you always and forever. Yours, Susan

... Susan

John Christopher Steen

John.. my baby. We were not ready for this. I’ll never be ready. I was proud to be your mother every single day of your life and nothing could ever change that. I miss you so much John. I can’t imagine this life without you. Thank you for the last 6 months of your life when you were clean. Every conversation, every I love you, every kiss goodnight, every prayer. I will cherish it all forever. You are beautiful. #forever22

... Kelley

Bryan Gerben

Bryan, I miss you so much. There is not a moment that I don’t think about you. You would be so proud of your children. I will always love you and you will never be forgotten. I will be your voice! Rest well my son! Forever 41

... Debbie

#IOAD. Time to Remember. Time to Act.

Overdose affects everyone. From grieving families to spontaneous first responders, the impacts of overdose are far-reaching and fall indiscriminately.

Sign up to the International Overdose Awareness Day newsletter and become part of the global movement to end overdose.

"*" indicates required fields

This field is for validation purposes and should be left unchanged.